Alert archive / Illinois / Tornado Warnings in 2006
Tornado Warning 33, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Sep 22, 2006, 5:11 PM CDT for DeKalb County, Illinois. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2006, 5:11 PM CDT (22:11 UTC)
- Expired
- Sep 22, 2006, 5:30 PM CDT
- In force
- 19 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County DeKalb County, IL
The radar
The Chicago radar (KLOT), 61 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 5:13 PM CDT | TSTM WND DMG | 3 Ne Waterman, IL | 4-6 MAJOR 75 FOOT TALL POWER TRANSMISSION POLES DOWN. SEVERAL TREES DOWN. CORN FIELDS FLATTENED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 3:32 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 439 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLOT 222212 TORLOT ILC037-222230- /O.NEW.KLOT.TO.W.0033.060922T2211Z-060922T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 511 PM CDT FRI SEP 22 2006 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN DEKALB COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 530 PM CDT * AT 506 PM...A TRAINED SPOTTER REPORTED A FUNNEL CLOUD AND RADAR INDICATED ROTATION NEAR WATERMAN...MOVING EAST AT 45 MPH. * THE TORNADO WILL BE NEAR... HINCKLEY AT 520 PM... THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THIS AREA. DO NOT WAIT UNTIL YOU HEAR OR SEE THE TORNADO. TAKE SHELTER NOW. LAT...LON 4186 8887 4174 8886 4169 8861 4189 8862 $$ HANDEL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Sep 22, 3:35 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 22, 3:35 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CDT FRI SEP 22 2006
.DISCUSSION FOR AFTERNOON GRIDS/ZFP...
335 PM CDT
MAIN FOCUS HAS BEEN PLACED ON NR TERM OF FCST DUE TO ANTICIPATED
CONVECTIVE DVLPMT. LASTEST VIS SATLT LOOPS SHOW DEEP MOISTURE CONTG
TO ADVECT RPDLY NWD AHD OF SHRT WAVE TROF AND ASSD JET MAX NOW
RUNNING FROM ERN IA-NERN MO AND ON INTO XTRM NWRN AR. THIS FEATURE
IS EXPECTED TO ACT ON INCRSGLY UNSTABLE AIR E OF MS RVR AND TRIGGER
ADDITIONAL STG TO SVR TSTM DVLPMT RMNDR OF THIS AFTN. THESE STORMS
WILL ALSO BE MOVG INTO STGLY SHEARED ENVIRONMENT ALG/JUST AHD OF
WARM FRONT RUNNING ACRS NRN IL/NWRN IND...ALG/S OF I-80. THIS IS
EXPECTED TO CAUSE STMS THAT DO DVLP TO QUICKLY DVLP ROTATION AND
THIS ASPECT OF DVLPMT HAS ALREADY BEEN NOTED WITH A FEW UPDRAFTS
THAT HAVE ALREADY BEGUN TO POP UP OVR NRN LASALLE CO.
LTL CHG TO RMNDR FCST.
MERZLOCK
&&
.AVIATION DISCUSSION REGARDING 12Z TAFS...
115 PM CDT
INITIAL MVFR CIGS UNDER STRONG LOW LEVEL MOISTURE ADVECTION THIS
AFTN WITH OCCLUDED FRONT APPROACHING THE MISS RIVER AND WARM FRONT
STILL INVOF PADUCAH. COMPLICATED FORECAST WITH CLOUDS AND PRECIP
TIMING. EXPECT GRADUAL RISE IN CIGS THROUGH THIS AFTN AS TEMPS WARM
AND DRY SLOT NEARS. DELAYED TSRA TEMPO GROUP UNTIL AFT 00Z AS
INSTABILITY MAY NOT BE SUFFICIENT TO GENERATE SIGNIFICANT CONVECTION
IN OUR LOCAL AREA UNTIL THE ARRIVAL OF GREATER SYNOPTIC ASCENT
ASSOCIATED WITH MID-LEVEL TROUGH NOW OVER MO/IA AND APPROACHING
BOUNDARIES FROM THE SW. MAINTAINED VCTS AND TEMPO GROUPS FOR TSRA
THROUGH 09Z BUT REDUCED THAT TO SHRA AFT THAT TIME SINCE BEST LIFT
SHOULD BE PASSED BY THAT TIME. NEXT POTENTIALLY MORE VIGOROUS SFC
WAVE ARRIVING AROUND 18Z SAT. DEEP MOISTURE ON ITS WAY NOW WILL BE
IN PLACE OVR THE LOCAL TERMINALS BY MORNING...CAUSING RA TO LINGER
THROUGH THE MORNING.
SE WINDS BECOMING LESS GUSTY OVR THE LAST FEW HRS...AND SHOULD
CONTINUE DECREASING THROUGH THE EVENING AS THEY TURN SW. DIRECTION
VEERS SE AGAIN AS SFC WAVE DEVELOPS TO OUR SW.
RRH
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...SMALL CRAFT ADVISORY FROM 1 AM TONIGHT THROUGH LATE
FRIDAY NIGHT FOR THE ILLINOIS NEAR SHORE.
&&Hazardous weather outlook, Sep 22, 4:30 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT FRI SEP 22 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-230930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT FRI SEP 22 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA...MAINLY THIS AFTERNOON AND TONIGHT. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS...HOWEVER THE POTENTIAL FOR AN ISOLATED TORNADO WILL INCREASE SOUTH OF INTERSTATE 80 LATE THIS AFTERNOON INTO THIS EVENING AS A WARM FRONT LIFTS ACROSS CENTRAL ILLINOIS AND CENTRAL INDIANA. THERE IS A MODERATE RISK OF SEVERE WEATHER SOUTH OF THE OUTLOOK AREA ACROSS CENTRAL ILLINOIS THIS AFTERNOON...SOUTH OF BLOOMINGTON AND CHAMPAIGN ILLINOIS. IN ADDITION TO THE RISK OF SEVERE WEATHER...THERE IS THE POTENTIAL FOR THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINFALL THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA SATURDAY...MAINLY DURING THE AFTERNOON HOURS. THE MAIN THREATS WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS...THOUGH ISOLATED TORNADOES WILL BE POSSIBLE ACROSS FAR EASTERN PORTIONS OF THE OUTLOOK AREA MAINLY EAST OF INTERSTATE 57 INTO NORTHWEST INDIANA. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING...AND AGAIN ON SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-230930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT FRI SEP 22 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THERE IS A SMALL CRAFT ADVISORY IN EFFECT FOR THE ILLINOIS NEARSHORE WATERS ON LAKE MICHIGAN. SOUTHEAST WINDS TO 30 KNOTS AND WAVES UP TO 7 FEET WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS FAR SOUTHERN LAKE MICHIGAN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY ACROSS SOUTHERN LAKE MICHIGAN. LARGE HAIL AND DAMAGING WINDS ARE AGAIN THE MAIN THREATS. SMALL CRAFT ADVISORY CONDITIONS MAY AGAIN DEVELOP SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS WINDS INCREASE TO 25 TO 30 KNOTS...WITH WAVES IN EXCESS OF 6 FEET. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) RATZER
In the hours before
Local storm report, Sep 22, 4:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
431 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 4 WNW DIXON 41.87N 89.55W
09/22/2006 M1.75 INCH LEE IL LAW ENFORCEMENT
EAST OF WOOSUNG
&&
HALBACHLocal storm report, Sep 22, 4:36 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
436 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 S MOUNT MORRIS 42.03N 89.43W
09/22/2006 M1.00 INCH OGLE IL TRAINED SPOTTER
&&
HALBACHLocal storm report, Sep 22, 4:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
440 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST AMBOY 41.72N 89.33W
09/22/2006 M72 MPH LEE IL EMERGENCY MNGR
HEAVY RAIN AND PEA SIZED HAIL WITH 72 MPH WIND
&&
HALBACHLocal storm report, Sep 22, 4:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
441 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL AMBOY 41.72N 89.33W
09/22/2006 M0.88 INCH LEE IL AMATEUR RADIO
&&
HALBACHLocal storm report, Sep 22, 5:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
500 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN WEST CHICAGO 41.89N 88.22W
09/22/2006 U0.00 INCH DUPAGE IL EMERGENCY MNGR
WATER OVER ROAD-CARS STALLED. SMITH RD-WEST OF POWIS RD
&&
HALBACHLocal storm report, Sep 22, 5:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
511 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN ELBURN 41.89N 88.47W
09/22/2006 M1.26 INCH KANE IL CO-OP OBSERVER
1.26 INCHES OF RAIN IN 1 HOUR. LOCALIZED STREET FLOODING.
BUILDINGS TAKING ON WATER.
&&
HALBACHThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:02 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 58 min |
| Sep 22, 4:06 PM CDT | Tornado Warning | LOT | DeKalb, Kane, LaSalle | 39 min |
| Sep 22, 4:25 PM CDT | Tornado Warning | LOT | Cook, DuPage, Kane | 65 min |
| Sep 22, 4:26 PM CDT | Tornado Warning | LOT | Lee | 42 min |
| Sep 22, 4:45 PM CDT | Special Marine Warning | LOT | 60 min | |
| Sep 22, 4:55 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb | 35 min |
| Sep 22, 5:04 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 26 min |
| Sep 22, 5:16 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Will | 44 min |
| Sep 22, 5:18 PM CDT | Tornado Warning | LOT | Kane | 42 min |
| Sep 22, 5:22 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 53 min |
| Sep 22, 5:52 PM CDT | Tornado Warning | LOT | Cook | 24 min |
| Sep 22, 6:01 PM CDT | Special Marine Warning | LOT | 21 min | |
| Sep 22, 6:04 PM CDT | Flash Flood Warning | LOT | Cook, DuPage | 3 hr |
| Sep 22, 6:10 PM CDT | Tornado Warning | LOT | Cook | 23 min |
| Sep 22, 6:23 PM CDT | Special Marine Warning | LOT | 37 min |
Nearby
Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.